Advertisement

The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol

What Are The Mechanisms Of HIV-1 Resistance On Protease Inhibitors Therapy?

Here's a taste of what TheBody.com has to offer on this topic:
Get the Facts
AIDS InfoNet

Protease Inhibitors in Development

... Protease Inhibitors Protease Inhibitors in Development PIs No Longer in Development NOTE: Several fact sheets describe drugs that are being tested against HIV: Fact Sheet 410 : nucleoside analog reverse transcriptase inhibitors (nukes)
Ask the Experts

HIV protease inhibitors

Could you tell me the spectrum of activity and the mechanism of resistance for the antimicrobial HIV protease inhibitors (Ex: Indinavir)and do they work with gram positve/gram negative bacteria. What bacteria does it work against. Or what sites I...
Eric Daar, M.D.

Response from Eric Daar, M.D.

UCLA School of Medicine
...The HIV protease inhibitor selectively blocks the protease enzyme and prevents an infected cell from producing infectious HIV. Resistance develops when Read more »

are protease inhibitors the cause of lypoatrophy or is hiv

the same as title. is lypoatrophy a side effect of using protease inhibitors or is lypoatrophy a direct cause, oi, of being hiv positive. i am trying to determine whether the treatment providers have some responsibility for the costs of treating...
Keith Henry, M.D.

Response from Keith Henry, M.D.

University of Minnesota, School of Medicine
...count--those factors have been linked to fat loss. Certain HIV drugs (most notably D4T and AZT) have been linked to fat loss. Protease inhibitors may be linked but the connection is less clear and may vary by drug and genetic background of the... Read more »

Protease Inhibitors and Elevated Cholesterol & Triglycerides

I have been in 'drug failure' until taking a PI regimen consisting of ABT-378, Amprenavir, Crixivan & Combivir. Since starting this protocol last March, I have now undetectable levels of HIV for the first time since diagnosed with AIDS in 1992,...
Keith Henry, M.D.

Response from Keith Henry, M.D.

University of Minnesota, School of Medicine
...Maybe in 6-12 months if your are still doing well from the HIV perspective yet having major lipid problems that a switch or treatment break might be a consideration. Your situation exposes our ignorance about this topic and the need for answers... Read more »

Therapy without a Protease Inhibitor

Viracept was causing erratic diarrhea. My doctor switched me to Kaletra. My combo is currently Kaletra, Videx, Viramune, and Viread.The side effects of the Kaletra are worse than those of the Viracept.Can a combo therapy work without a protease...
Keith Henry, M.D.

Response from Keith Henry, M.D.

University of Minnesota, School of Medicine
...Yes many effective regimens are available that don't contain a protease inhibitor. Whether any of those are an option depends heavily on whether you have failed any previous regimens or have a resistance virus. Read more »
Articles
U.S. Centers for Disease Control and Prevention

Factors Associated with Mortality in HIV Type 1-Infected Adults Initiating Protease Inhibitor-Containing Therapy: Role of Education Level and of Early Transaminase Level Elevation

...this study, the authors attempted to identify factors associated with mortality among HIV-1-infected adults at initiation of protease inhibitor (PI)-containing HAART. They also assessed the impact of early effect of treatment up to 4 months after... Read more »
Henry J. Kaiser Family Foundation

Protein Accumulation Might Cause Fat Deposits, Other Side Effects in HIV-Positive People Taking Protease Inhibitors, Study Says

...Similarities between genetic conditions that cause early aging and side effects experienced by some HIV-positive people when taking protease inhibitors might explain the fat accumulation associated with the drugs, according to a study published... Read more »
The Body PRO

Abstract No. 331: Viral Fitness in Patients with Discordant CD4 and Plasma HIV RNA following Protease Inhibitor Failure

...authors begin with the observation that discordant evolution of CD4 counts and plasma viral RNA is observed in patients following protease inhibitor therapy. They offer several hypotheses: The fall in CD4 is only delayed with regard to the... Read more »
Seattle Treatment Education Project

A New Look at Liver Toxicity Development During Antiretroviral Therapy Containing Protease Inhibitors in Patients With HIV

...Protease inhibitors (PIs), a class of HIV medications, can greatly reduce the number of new, infectious copies of HIV made inside cells. If PIs Read more »
Connect With Others

Vasculitis and HIV

Posted by Anonymous, 3 Replies
Does anyone know about vasculitis and HIV? Read more »

hic

Posted by Anonymous
...abacavir (Ziagen). A nonthymidine NRTI such as didanosine (Videx; ddI), lamivudine (Epivir; 3TC) or zalcitabine (Hivid; ddC). A protease inhibitor such as indinavir (Crixivan), nelfinavir (Viracept), ritonavir (Norvir), saquinavir (Fortovase)... Read more »

Protease Inhibitors - Hemophilia bleeds

Posted by akcol
Hi, my fiance is a Long Term NonProgressor - 24 years positive, co-infection HCV, with severe Hemophilia A. This is a question for the gentlemen with Hemophilia please. We're requesting any input about any Hemophilic PI increased unusual bleed... Read more »

Ageing with AIDS

Posted by ScotCharles, 3 Replies
...years of work that has tracked the incidence of the diseases of ageing in those with HIV. Those studies have found that HIV and Protease Inhibitors both make more likely that a person with HIV will get age related cancers, Alzheimer's, kidney... Read more »